Agranulocytosis is a rare but life-threatening side effect of thionamides. Some data indicate that the susceptibility to thionamide-associated agranulocytosis in patients with Graves? disease has a genetic basis. The case histories of a mother and her daughter with Graves? disease who developed agranulocytosis with methima-zole are presented here. It seems reasonable to avoid the use of thionamide derivates in hyper-thyroid relatives of patients who have had thionamide-induced agranulocytosis.

"/> Agranulocytosis is a rare but life-threatening side effect of thionamides. Some data indicate that the susceptibility to thionamide-associated agranulocytosis in patients with Graves? disease has a genetic basis. The case histories of a mother and her daughter with Graves? disease who developed agranulocytosis with methima-zole are presented here. It seems reasonable to avoid the use of thionamide derivates in hyper-thyroid relatives of patients who have had thionamide-induced agranulocytosis.

"/>

Methimazole-Induced Agranulocytosis in a Mother and her Young Daughter, the Possible Role of Genetic Factors in the Development of Methimazole- Induced Agranulocytosis

AUTHORS

A Bahrami 1 , *

1 Division of Endocrinology and Metabolism, Department of Medicine, Tabriz University of Medical Sciences, [email protected], IR.Iran

How to Cite: Bahrami A. Methimazole-Induced Agranulocytosis in a Mother and her Young Daughter, the Possible Role of Genetic Factors in the Development of Methimazole- Induced Agranulocytosis, Int J Endocrinol Metab. Online ahead of Print ; 4(2):112-115.

ARTICLE INFORMATION

International Journal of Endocrinology and Metabolism: 4 (2); 112-115
Article Type: Case Report
Received: May 24, 2005
Accepted: December 8, 2005
READ FULL TEXT

Abstract

Agranulocytosis is a rare but life-threatening side effect of thionamides. Some data indicate that the susceptibility to thionamide-associated agranulocytosis in patients with Graves? disease has a genetic basis. The case histories of a mother and her daughter with Graves? disease who developed agranulocytosis with methima-zole are presented here. It seems reasonable to avoid the use of thionamide derivates in hyper-thyroid relatives of patients who have had thionamide-induced agranulocytosis.

Full Text

Full text is available in PDF

© 0, International Journal of Endocrinology and Metabolism. This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
COMMENTS

LEAVE A COMMENT HERE: